Alert archive / North Dakota / Freeze Warnings in 2007
Freeze Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at Sep 30, 2007, 8:53 PM CDT for 9 counties in North Dakota. It took effect at Oct 1, 2007, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2007, 8:53 PM CDT (01:53 UTC)
- In effect from
- Oct 1, 2007, 3:00 AM CDT
- Expired
- Oct 1, 2007, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 116 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 010153 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 853 PM CDT SUN SEP 30 2007 ...FREEZE WARNING IN EFFECT TONIGHT... .HIGH PRESSURE WILL MOVE THROUGH EASTERN NORTH DAKOTA TONIGHT...ALLOWING THE WINDS TO DIMINISH. THE COMBINATION OF LIGHT WINDS...FEW CLOUDS AND LOW HUMIDITY WILL RESULT IN TEMPERATURES FALLING TO AROUND 30 DEGREES. NDZ006>008-014-015-024-026-028-054-011300- /O.NEW.KFGF.FZ.W.0002.071001T0800Z-071001T1300Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 853 PM CDT SUN SEP 30 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. HIGH PRESSURE WILL MOVE THROUGH EASTERN NORTH DAKOTA TONIGHT...ALLOWING THE WINDS TO DIMINISH. THE COMBINATION OF LIGHT WINDS...FEW CLOUDS AND LOW HUMIDITY WILL RESULT IN TEMPERATURES FALLING TO AROUND 30 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MNZ001-004-007-NDZ016-027-029-030-038-011300- /O.NEW.KFGF.FR.Y.0004.071001T0800Z-071001T1300Z/ WEST POLK-KITTSON-WEST MARSHALL-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE... VALLEY CITY 853 PM CDT SUN SEP 30 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. HIGH PRESSURE WILL MOVE THROUGH EASTERN NORTH DAKOTA TONIGHT...ALLOWING THE WINDS TO DIMINISH. THE COMBINATION OF LIGHT WINDS...FEW CLOUDS AND LOW HUMIDITY WILL RESULT IN TEMPERATURES FALLING TO AROUND 35 DEGREES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NG
1 follow-up statement
000 WWUS73 KFGF 011249 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 749 AM CDT MON OCT 1 2007 NDZ006>008-014-015-024-026-028-054-011400- /O.EXP.KFGF.FZ.W.0002.000000T0000Z-071001T1300Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 749 AM CDT MON OCT 1 2007 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES WILL WARM RAPIDLY THIS MORNING. MOST LOCATIONS IN THE AREA HAD LOWS IN THE 30 TO 35 DEGREE RANGE. $$ MNZ001-004-007-NDZ016-027-029-030-038-011400- /O.EXP.KFGF.FR.Y.0004.000000T0000Z-071001T1300Z/ WEST POLK-KITTSON-WEST MARSHALL-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE... VALLEY CITY 749 AM CDT MON OCT 1 2007 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES WILL WARM RAPIDLY THIS MORNING. MOST LOCATIONS IN THE ARA HAD LOWS FROM 30 TO 37 DEGREES. $$ DTR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Sep 30, 8:48 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 30, 8:48 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
848 PM CDT SUN SEP 30 2007
.DISCUSSION...MAIN FORECAST CHALLENGE IS TEMPERATURES. WHEN LOOKING
AT THE CURRENT SURFACE ANALYSIS...A HIGH PRESSURE RIDGE EXTENDS
THROUGH CENTRAL ND. WHEN LOOKING AT THE MODELS...NONE OF THE MODELS
ARE HANDLING THE VERY DRY AIR UNDER THE RIDGE AXIS VERY WELL...SO
USED THE CURRENT OBSERVATIONAL TRENDS AND PERSISTENCE FORECASTING
FOR UPDATE. MODEL TIMING IS FAIRLY CONSISTENT WITH HAVING THE RIDGE
AXIS CENTERED OVER E ND BY 12Z...THUS MAXIMIZING RADIATIONAL
COOLING WITH LIGHT AND VARIABLE WINDS. CONSIDERING THAT THE
SURFACE DEWPOINTS UNDER THE RIDGE AXIS ARE IN THE LOW TO MIDDLE
20S...EXPECT TO SEE A SIMILAR TREND FOR E ND. THEREFORE...CURRENT
FORECAST LOWS ARE LIKELY TOO WARM...ESPECIALLY IN THE N HALF OF E
ND. THEREFORE... WILL NEED TO DROP LOW TEMPS...WHICH WILL ALSO
RESULT IN A NEED TO ISSUE A FROST ADVISORY AND FREEZE WARNING FOR
PARTS OF NE ND. THE TRICKY PART OF THIS FORECAST IS THAT THERE IS
STILL THE POTENTIAL FOR SOME MID TO HIGH CLOUDS...WHICH COULD HOLD
TEMPS UP. THUS...WILL REMAIN CONSERVATIVE WITH THE HEADLINE AREAS
AT THIS TIME. ONLY MINOR CHANGE NEEDED REST OF FORECAST.
&&
.AVIATION...VFR CONDITIONS EXPECTED TO REMAIN THROUGH MUCH OF
TOMORROW. WINDS WILL DIMINISH TO LIGHT AND VARIABLE TONIGHT...AND
THEN TURN SE AND GUST TO 25KTS FOR KGFK AND KFAR BY MON AFTERNOON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZE WARNING FROM 3 AM TO 8 AM CDT MONDAY FOR NDZ006>008-014-
015-024-026-028-054.
FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR NDZ016-027-029-
030-038.
MN...FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR MNZ001-004-007.
&&
NGHazardous weather outlook, Sep 30, 2:06 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 206 PM CDT SUN SEP 30 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 206 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:53 PM CDT | Frost Advisory | FGF | Barnes, Grand Forks, Steele, Traill, Walsh | 11 hr |
Nearby
Freeze Warnings in North Dakota, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.